Alert archive / Louisiana / Small Craft Advisories in 2021
Small Craft Advisory 16, NWS New Orleans, LA
NWS New Orleans, LA issued this small craft advisory at Mar 16, 2021, 3:41 PM CDT. It took effect at Mar 17, 2021, 10:00 AM CDT. It was in force for 61 hr.
The area
The counties it named.
The facts
- Issued
- Mar 16, 2021, 3:41 PM CDT (20:41 UTC)
- In effect from
- Mar 17, 2021, 10:00 AM CDT
- Expired
- Mar 19, 2021, 10:44 PM CDT
- In force
- 61 hr
- Issued by
- NWS New Orleans, LA
The text
As transmitted.
592 WHUS74 KLIX 162041 MWWLIX URGENT - MARINE WEATHER MESSAGE National Weather Service New Orleans LA 341 PM CDT Tue Mar 16 2021 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-170445- /O.NEW.KLIX.SC.Y.0016.210317T1800Z-210319T0000Z/ Lake Pontchartrain and Lake Maurepas-Mississippi Sound- Lake Borgne-Chandeleur Sound-Breton Sound- Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM- 341 PM CDT Tue Mar 16 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM WEDNESDAY TO 7 PM CDT THURSDAY... * WHAT...West winds 15 to 25 kt with gusts up to 30 kt and seas 5 to 7 ft expected. * WHERE...Portions of Gulf of Mexico. * WHEN...From 1 PM Wednesday to 7 PM CDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
10 follow-up statements
653 WHUS74 KLIX 170309 MWWLIX URGENT - MARINE WEATHER MESSAGE National Weather Service New Orleans LA 1009 PM CDT Tue Mar 16 2021 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-171115- /O.CON.KLIX.SC.Y.0016.210317T1800Z-210319T0000Z/ Lake Pontchartrain and Lake Maurepas-Mississippi Sound- Lake Borgne-Chandeleur Sound-Breton Sound- Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM- 1009 PM CDT Tue Mar 16 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM WEDNESDAY TO 7 PM CDT THURSDAY... * WHAT...West winds 15 to 25 kt with gusts up to 30 kt and seas 5 to 7 ft expected. * WHERE...Portions of Gulf of Mexico. * WHEN...From 1 PM Wednesday to 7 PM CDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
547 WHUS74 KLIX 170841 MWWLIX URGENT - MARINE WEATHER MESSAGE National Weather Service New Orleans LA 341 AM CDT Wed Mar 17 2021 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-171645- /O.EXT.KLIX.SC.Y.0016.210317T1500Z-210319T0000Z/ Lake Pontchartrain and Lake Maurepas-Mississippi Sound- Lake Borgne-Chandeleur Sound-Breton Sound- Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM- 341 AM CDT Wed Mar 17 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THURSDAY... * WHAT...Southwest winds 20 to 25 kt with gusts up to 30 kt and seas 5 to 8 ft expected. * WHERE...Portions of Gulf of Mexico. * WHEN...From 10 AM today to 7 PM CDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
084 WHUS74 KLIX 171538 MWWLIX URGENT - MARINE WEATHER MESSAGE National Weather Service New Orleans LA 1038 AM CDT Wed Mar 17 2021 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-172345- /O.CON.KLIX.SC.Y.0016.000000T0000Z-210319T0000Z/ Lake Pontchartrain and Lake Maurepas-Mississippi Sound- Lake Borgne-Chandeleur Sound-Breton Sound- Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM- 1038 AM CDT Wed Mar 17 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THURSDAY... * WHAT...Southwest winds 20 to 25 kt with gusts up to 30 kt and seas 5 to 8 ft expected. * WHERE...Portions of Gulf of Mexico. * WHEN...From 10 AM today to 7 PM CDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
410 WHUS74 KLIX 172146 MWWLIX URGENT - MARINE WEATHER MESSAGE National Weather Service New Orleans LA 446 PM CDT Wed Mar 17 2021 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-180545- /O.CON.KLIX.SC.Y.0016.000000T0000Z-210319T0000Z/ Lake Pontchartrain and Lake Maurepas-Mississippi Sound- Lake Borgne-Chandeleur Sound-Breton Sound- Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM- 446 PM CDT Wed Mar 17 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THURSDAY... * WHAT...Southwest winds 20 to 25 kt with gusts up to 30 kt and seas 5 to 8 ft expected. * WHERE...Portions of Gulf of Mexico. * WHEN...From 10 AM today to 7 PM CDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
601 WHUS74 KLIX 180253 MWWLIX URGENT - MARINE WEATHER MESSAGE National Weather Service New Orleans LA 953 PM CDT Wed Mar 17 2021 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-181100- /O.CON.KLIX.SC.Y.0016.000000T0000Z-210319T0000Z/ Lake Pontchartrain and Lake Maurepas-Mississippi Sound- Lake Borgne-Chandeleur Sound-Breton Sound- Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM- 953 PM CDT Wed Mar 17 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THURSDAY... * WHAT...West winds 20 to 25 kt with gusts up to 30 kt. Waves of 3 to 5 feet in the sounds and tidal lakes and seas 5 to 8 ft in the open Gulf waters. * WHERE...All of the sounds, tidal lakes, and open Gulf waters. * WHEN...Until 7 PM CDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
921 WHUS74 KLIX 180835 MWWLIX URGENT - MARINE WEATHER MESSAGE National Weather Service New Orleans LA 335 AM CDT Thu Mar 18 2021 GMZ536-538-550-552-555-557-570-572-575-577-181645- /O.EXT.KLIX.SC.Y.0016.000000T0000Z-210320T1200Z/ Chandeleur Sound-Breton Sound- Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM- 335 AM CDT Thu Mar 18 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM CDT SATURDAY... * WHAT...Northwest winds 20 to 25 kt with gusts up to 35 kt. Waves of 4 to 6 feet in the sounds and seas of 6 to 9 ft in the open Gulf waters. * WHERE...Chandeleur Sound, Breton Sound, and all of the open Gulf waters. * WHEN...Until 7 AM CDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ530-532-534-181645- /O.CON.KLIX.SC.Y.0016.000000T0000Z-210319T0000Z/ Lake Pontchartrain and Lake Maurepas-Mississippi Sound- Lake Borgne- 335 AM CDT Thu Mar 18 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...West winds 20 to 25 kt with gusts up to 30 kt. * WHERE...Lake Pontchartrain and Lake Maurepas, Mississippi Sound and Lake Borgne. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PG
470 WHUS74 KLIX 182044 MWWLIX URGENT - MARINE WEATHER MESSAGE National Weather Service New Orleans LA 344 PM CDT Thu Mar 18 2021 GMZ536-538-550-552-555-557-570-572-575-577-190445- /O.CON.KLIX.SC.Y.0016.000000T0000Z-210320T1200Z/ Chandeleur Sound-Breton Sound- Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM- 344 PM CDT Thu Mar 18 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT SATURDAY... * WHAT...Northwest winds 20 to 25 kt with gusts up to 35 kt. Waves of 4 to 6 feet in the sounds and seas of 6 to 9 ft in the open Gulf waters. * WHERE...Chandeleur Sound, Breton Sound, and all of the open Gulf waters. * WHEN...Until 7 AM CDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ530-532-534-190000- /O.CON.KLIX.SC.Y.0016.000000T0000Z-210319T0000Z/ Lake Pontchartrain and Lake Maurepas-Mississippi Sound- Lake Borgne- 344 PM CDT Thu Mar 18 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...West winds 20 to 25 kt with gusts up to 30 kt. * WHERE...Lake Pontchartrain and Lake Maurepas, Mississippi Sound and Lake Borgne. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
086 WHUS74 KLIX 190144 MWWLIX URGENT - MARINE WEATHER MESSAGE National Weather Service New Orleans LA 844 PM CDT Thu Mar 18 2021 GMZ530-532-534-190945- /O.NEW.KLIX.SC.Y.0017.210319T0144Z-210319T1200Z/ Lake Pontchartrain and Lake Maurepas-Mississippi Sound- Lake Borgne- 844 PM CDT Thu Mar 18 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM CDT FRIDAY... * WHAT...Northwest winds near 20 kt with gusts up to 30 kt. * WHERE...Lake Pontchartrain and Lake Maurepas, Mississippi Sound and Lake Borgne. * WHEN...Until 7 AM CDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ536-538-550-552-555-557-570-572-575-577-190945- /O.CON.KLIX.SC.Y.0016.000000T0000Z-210320T1200Z/ Chandeleur Sound-Breton Sound- Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM- 844 PM CDT Thu Mar 18 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT SATURDAY... * WHAT...Northwest winds 20 to 25 kt with gusts up to 35 kt. Waves of 4 to 6 feet in the sounds and seas of 6 to 9 ft in the open Gulf waters. * WHERE...Chandeleur Sound, Breton Sound, and all of the open Gulf waters. * WHEN...Until 7 AM CDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
184 WHUS74 KLIX 190845 MWWLIX URGENT - MARINE WEATHER MESSAGE National Weather Service New Orleans LA 345 AM CDT Fri Mar 19 2021 GMZ530-532-534-190945- /O.CAN.KLIX.SC.Y.0017.000000T0000Z-210319T1200Z/ Lake Pontchartrain and Lake Maurepas-Mississippi Sound- Lake Borgne- 345 AM CDT Fri Mar 19 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Although winds have fallen below 20 knots, northerly winds between 15 and 20 knots will persist through tonight. Small craft should continue to exercise caution. $$ GMZ536-538-550-552-555-557-570-572-575-577-191645- /O.CON.KLIX.SC.Y.0016.000000T0000Z-210320T1200Z/ Chandeleur Sound-Breton Sound- Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM- 345 AM CDT Fri Mar 19 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT SATURDAY... * WHAT...North winds near 20 kt with gusts up to 30 kt. * WHERE...Chandeleur Sound, Breton Sound, and all of the open Gulf waters. * WHEN...Until 7 AM CDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PG
332 WHUS74 KLIX 200344 MWWLIX URGENT - MARINE WEATHER MESSAGE National Weather Service New Orleans LA 1044 PM CDT Fri Mar 19 2021 GMZ536-538-550-552-555-557-570-572-575-577-200445- /O.CAN.KLIX.SC.Y.0016.000000T0000Z-210320T1200Z/ Chandeleur Sound-Breton Sound- Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM- 1044 PM CDT Fri Mar 19 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds are expected to remain mostly below 20 knots with seas well below 7 feet, therefore the Small Craft Advisory is cancelled. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this small craft advisory went out at Mar 16, 3:08 AM CDT, 12 hours 33 minutes earlier.
Area forecast discussion, Mar 16, 3:08 AM CDT, 12 hours 33 minutes before
AREA FORECAST DISCUSSION National Weather Service New Orleans LA 308 AM CDT Tue Mar 16 2021 .SHORT TERM (Today through Thursday)... A broad upper level ridge is currently draped across much of the Gulf of Mexico, and northern Caribbean with a trough axis rotating towards the Great Lakes. There is a weak shear zone between those features where moisture appears to be pooling. That region roughly extends south into the CWA. This area, generally along and north of the I-12/10 corridors in LA will be the focus for rainfall today. Radar currently shows scattered showers streaking northeastward over SELA. Medium range and meso models indicate that these on/off showers (with thunderstorms later today) will continue in those same areas. There should be some northward shifting as the day progresses. Looking at model soundings, there may be enough instability for a few strong storms in southwest Mississippi and adjacent LA parishes during the afternoon hours. Training could also lead to isolated areas of a few inches as we saw yesterday across the city of New Orleans. Rain chances are in the 60-80%+ range for areas along and north of I-12. An upper level low racing across the Desert Southwest today will track through the Texas Panhandle and northern Oklahoma Wednesday. A deepening surface low (upper 990s) will be moving right long that same path with an appendant cold front extending to the Gulf of Mexico. During the day on Wednesday, models suggest convection will initiate around noon INVOF the CWA with a focus again along the I-12 corridor as the 700mb cap is eroded. At that same time, GFS and NAM BUFR model soundings suggest a high CAPE and low shear environment. CAPE values from 1500-2500 J/KG with 0-6km shear of 50kts definitely brings the potential up for severe thunderstorms. Helicity looks slightly better with these most recent model runs compared to 24 hrs ago. Nothing crazy but 150-250m2/s2 type values which is plenty sufficient locally. WBZ of around 10kft at that time means large hail will certainly be possible. Would say that all modes of severe weather are possible. Overall, still in high agreement with SPC's Slight Risk with maybe thinking SW MS could be in the Enhanced Risk. Not sure how much severe will carry over into the evening along the front as it moves through as it appears that instability drops off rapidly as 00Z approaches. The quick moving front will then clear out the rain overnight with rain finished by sunrise Thursday. The forecast after Wednesday night is relatively quiet. All of the main impacts will occur between now and Wednesday evening and then we will cool down and dry out. All of the operational models, ensembles, and the NBM are in overall general agreement with this. Due to this, confidence is high in the extended forecast with slightly below normal high temps Thursday and a dry forecast. MEFFER && .LONG TERM (Friday through early next week)... No major changes in the extended as it should still remain quiet. It will begin cool and then begin to moderate Sunday and into next week. Most of the extended will remain dry but there is a very small chance of light showers Friday night through Saturday night. No deviations from the NBM guidance outside of Saturday morning. That night appears to be a decent cold air drainage night in the typical areas so we did drop a few locations by a few degrees. NW flow will already be in place Friday and should remain that way through Saturday night. Still looks like a s/w will drop down in the NW flow late Friday night and through Saturday. Again there is a small chance that it could squeeze out enough moisture to get a few showers to develop but overall likely just an increase in clouds. It still looks like a ridge will build in on Sunday and this will help to moderate the temps but the ridging is much weaker than what was shown 24 hours ago. Even though the ridge slides over the area it appears to be suppressed south and not as strong. Weather still looks quiet as we head into next week but there could be another rather strong system working across the southwest CONUS and towards the Southern Plains. /CAB/ && .AVIATION... Mixed bag of CIGS through tonight from IFR to VFR. Some sh/ts will also have an equal opportunity of affecting any terminal through tonight causing IFR and some LIFR conditions. && .MARINE... A cold front is expected to impact the northern gulf waters Wednesday night with sh/ts and shifting winds from southerly to west and NW by Thursday morning. Wind speeds could be around 20kt late Thursday but will ease to around 10-15kt by Saturday then shift to NE and east by Sunday and rise to 20-25kt with some rain through the first part of next week. Winds will shift to SE Tuesday and ease to 10-15kt ahead of the next cold front that will likely stall by mid week inland. && .PRELIMINARY POINT TEMPS/POPS... MCB 79 66 79 50 / 80 20 100 70 BTR 82 68 82 52 / 70 20 100 50 ASD 82 67 81 54 / 40 20 100 80 MSY 82 69 82 58 / 30 10 90 70 GPT 77 66 77 57 / 30 20 90 90 PQL 79 65 77 57 / 30 10 90 80 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...None. GM...None. MS...None. GM...None. &&
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 15, 7:04 PM CDT | Areal Flood Warning | LIX | Jefferson, Orleans | 11 min |
| Mar 15, 7:15 PM CDT | Flash Flood Warning | LIX | Jefferson, Orleans | 53 min |
| Mar 16, 6:06 AM CDT | Special Weather Statement | LIX | Pike, Walthall | 39 min |
Nearby
Small Craft Advisories in Louisiana, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.